Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 42, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at May 12, 2000, 12:44 AM CDT for Kenosha County, Racine County, Wisconsin. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 12, 2000, 12:44 AM CDT (05:44 UTC)
- Expired
- May 12, 2000, 1:45 AM CDT
- In force
- 61 min
- Issued by
- NWS Milwaukee, WI
- Area
- Whole counties
Counties Kenosha County, WI, Racine County, WI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 1:09 AM CDT | Hail 1.75 | Union Grove, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 10:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 301 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 120545 SVRMKE WIC059-101-120645- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1244 AM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN SULLIVAN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... RACINE COUNTY IN SOUTHEAST WISCONSIN KENOSHA COUNTY IN SOUTHEAST WISCONSIN * UNTIL 145 AM CDT * AT 1244 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS LOCATED 3 MILES NORTHWEST OF BURLINGTON... MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BURLINGTON BY 1245 AM CDT. WATERFORD BY 1250 AM CDT. WIND LAKE BY 1255 AM CDT. UNION GROVE BY 100 AM kCDT. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. HENTZ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 9:55 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, May 11, 9:55 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 955 PM CDT THU MAY 11 2000 FCST FOCUS ON SEVERE WEATHER TONIGHT. STRONG TO SVR TSTMS MOVING INTO WRN CWA. RECENT HVY RAINS ERLYR THIS WEEK...AND THIS MORNG IN SW WI HAVE SATURATED UPPER LAYERS OF SOIL AND BROUGHT RIVER LVLS UP. FLASH FLD GUIDNC SUGGEST THAT HVY RAINS FROM THE SLOWER MOVG CELLS...PUTTING DWN 1 TO 2 INCHES OF RAIN IN 3 HRS OR LESS...COULD PUT QUICK RESPONDING RIVERS AND STREAMS IN FLASH FLOOD. LIMITING FACTOR WILL BE NWD MOVEMENT OF WRM FNTL BNDRY TAKING TRAINING CELLS FARTHER NORTH. HOWEVER...POTENTIAL EVOLUTION OF NE IOWA CELLS INTO AN MCS KPS THREAT OVER ALL OF CWA TNT. SPC IS EXTENDING TOR WATCH ACROSS ALL OF SRN WI. .MKX...FLASH FLOOD WATCH WI ZNS 46-47...51-52...56>60...62>72. REM
In the hours before
Special weather statement, May 11, 8:18 PM CDT, 4 hours 26 minutes before
WIZ046-047-056-057-062-063-067>069-120150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 818 PM CDT THU MAY 11 2000 ...TORNADO WATCH FOR IOWA AND LAFAYETTE COUNTIES UNTIL 12 MIDNIGHT... SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ALONG A LINE...FROM JUST NORTH OF THE DELLS IN SAUK COUNTY...TO NORTHERN CRAWFORD COUNTY. THE DEVELOPING LINE IS MOVING TO THE EAST NORTHEAST AT 30 MPH. STRONGER STORMS EXTEND FROM JUST NORTH OF DECORAH...TO EAST OF WATERLOO...IN NORTHEAST IOWA. THESE STORMS ARE MOVING EAST AT 30 TO 35 MPH. THESE STORMS ARE EXPECTED TO REACH A WESTERN IOWA...TO WESTERN LAFAYETTE COUNTY LINE BETWEEN 830 PM AND 9 PM. THEY HAVE PRODUCEdD TORNADOES...AS WELL AS LARGE HAIL. KEEP UP WITH THE LATEST FORECASTS...STATEMENTS AND WARNINGS CONCERNING THIS DEVELOPING SITUATION. REM
Special weather statement, May 11, 8:37 PM CDT, 4 hours 7 minutes before
WIZ046-047-056-057-062-063-067>069-120200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 837 PM CDT THU MAY 11 2000 ...TORNADO WATCH FOR IOWA AND LAFAYETTE COUNTIES UNTIL 12 MIDNIGHT... SEVERE THUNDERSTORMS WILL BE CROSSING THE MISSISSIPPI RIVER...NEAR PRAIRIE DU CHIEN...BETWEEN 830 PM AND 9 PM. THESE STORMS HAVE PRODUCED TORNADOES AND LARGE HAIL IN NORTHEAST IOWA...AND IN EXTREME SOUTHEASTERN MINNESOTA. THEY ARE MOVING TO THE EAST AT 35 MPH. ISOLATED STORMS IN SAUK COUNTY ARE MOVING TO THE NORTHEAST AT 30 TO 35 MPH...AND WILL REACH EASTERN COLUMBIA...AND EASTERN MARQUETTE COUNTIES BY 9 PM. THESE STORMS WILL PRODUCE HEAVY DOWNPOURS OF RAIN...AND SMALL HAIL. STAY ALERT AS THESE THUNDERSTORMS MOVE INTO SOUTHWEST AND SOUTH CENTRAL WISCONSIN. BE PREPARED TO MOVE TO A SAFE SHELTER IF THESE STORMS MOVE INTO YOUR AREA. KEEP UP WITH NATIONAL WEATHER SERVICE STATEMENTS AND WARNINGS CONCERNIN4G THIS DEVELOPING SITUATION. REM
Special weather statement, May 11, 9:55 PM CDT, 2 hours 49 minutes before
WIZ057-063-120330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 955 PM CDT THU MAY 11 2000 THUNDERSTORMS WILL PUSH INTO NORTHERN DANE AND MUCH OF COLUMBIA COUNTIES THROUGH 11 PM. THESE THUNDERSTORMS WILL PRODUCE HEAVY RAINS...AND SOME GUSTY WINDS TO 40 MPH. SOME CITIES THAT WILL BE AFFECTED INCLUDES...LAKE WISCONSIN ...ARLINGTON...RIO...SAUK CITY...AND WAUNAKEE. THE STORMS WERE MOVING EAST AT 40 MPH. HENTZ
Special weather statement, May 11, 10:21 PM CDT, 2 hours 23 minutes before
LMZ643>646-665-WIZ046-047-051-052-056>060-062>072-120400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1021 PM CDT THU MAY 11 2000 ...TORNADO WATCH 266 FOR ALL OF SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN UNTIL 4 AM... TORNADO WATCH 266 IS IN EFFECT UNTIL 4 AM CDT FOR ALL OF SOUTH CENTRAL AND SOUTHEASTERN WISCONSIN. TORNADO WATCH 264...THAT WAS ORIGINALLY IN EFFECT UNTIL 12 MIDNIGHT...FOR PORTIONS OF SOUTHWEST WISCONSIN...HAS BEEN REPLACED BY TORNADO WATCH 266. BE PREPARED TO MOVE TO A SAFE SHELTER IF STORMS MOVE INTO YOUR AREA. KEEP UP WITH NATIONAL WEATHER SERVICE STATEMENTS AND WARNINGS CONCERNING THIS SEVERE WEATHER SITUATION.
Special weather statement, May 11, 10:34 PM CDT, 2 hours 10 minutes before
WIZ056>058-063-064-120400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1034 PM CDT THU MAY 11 2000 ...THUNDERSTORMS PRODUCING PEA SIZE HAIL... THUNDERSTORMS WERE PRODUCING PEA SIZE HAIL...HEAVY RAIN AND GUSTY WINDS ACROSS COLUMBIA...AND NORTHERN DANE COUNTY. PEA SIZE HAIL WAS REPORTED IN ARLINGTON AND LODI BETWEEN 1030 AND 1035 PM. THE HEAVY RAINS FROM THESE STORMS MAY PRODUCE SOME URBAN FLOODING. THE STORMS WILL AFFECT DODGE COUNTY THROUGH 1130 PM. HENTZ
Special weather statement, May 11, 10:41 PM CDT, 2 hours 3 minutes before
WIZ046-047-120415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 1041 PM CDT THU MAY 11 2000 ...THUNDERSTORMS AFFECTING MARQUETTE AND GREEN LAKE COUNTIES... THUNDERSTORMS WERE PRODUCING HEAVY RAIN...LIGHTNING STRIKES...AND GUSTY WINDS...ACROSS MARQUETTE AND GREEN LAKE COUNTIES. THESE STORMS MAY ALSO PRODUCE PEA SIZE HAIL. THE HEAVY RAINS FROM THESE STORMS MAY PRODUCE SOME MINOR URBAN AND LOW LAND (FLOODING. THE STORMS WILL AFFECT MARQUETTE AND GREEN LAKE COUNTIES THROUGH 1130 PM AS THEY MOVE EAST AT 40 MPH. HENTZ
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 9:23 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Sauk | 67 min |
| May 11, 10:54 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 66 min |
| May 11, 11:11 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 64 min |
| May 11, 11:11 PM CDT | Severe Thunderstorm Warning | MKX | Washington | 64 min |
| May 11, 11:22 PM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 53 min |
| May 11, 11:35 PM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee | 55 min |
| May 11, 11:55 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson | 65 min |
| May 12, 12:02 AM CDT | Severe Thunderstorm Warning | MKX | Waukesha | 58 min |
| May 12, 12:21 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee | 69 min |
| May 12, 7:25 AM CDT | Severe Thunderstorm Warning | MKX | Sauk | 50 min |
| May 12, 8:09 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 66 min |
| May 12, 10:37 AM CDT | Severe Thunderstorm Warning | MKX | Green Lake, Marquette | 38 min |
| May 12, 11:04 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 56 min |
| May 12, 3:35 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Green Lake | 40 min |
| May 12, 3:55 PM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.